Nebraska, 2023

Winter Storm in Nebraska, January 18 to 19, 2023

January 18 to 19, 2023 · NWS GID · 24 events in 24 counties and zones

On Wednesday, Jan. 18, 2023, a significant winter storm impacted the NWS Hastings coverage area, bringing heavy snow accumulations to many places along with some freezing rain.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

On Wednesday, Jan. 18, 2023, a significant winter storm impacted the NWS Hastings coverage area, bringing heavy snow accumulations to many places along with some freezing rain. Much of the area saw snowfall accumulations of at least 6-10 inches with the highest totals of 15-17 occurring along a line from Lexington to Ord. A secondary maximum was found between Hastings and Kearney with accumulations of 12-14 . To the southeast of the Tri-Cities, mixed precipitation and dry air led to a sharp dropoff in snowfall. Snowfall accumulations of 3-4 occurred along a line from Clay Center to Superior NE, and Hebron received only 1.8 inches of snow. Snow began early in the morning on the 18th, with locations west of Highway 281 seeing the first snow accumulations. Heavy snowfall closed Interstate 80 from Kearney to the Wyoming border by 6:30am. Precipitation began in Hastings and Grand Island as freezing rain, with overall light icing/limited impacts. Around noon, mixed precipitation over the Tri-Cities abruptly transitioned to intense heavy snow with 2-3 /hour snow rates! These intense snowfall rates allowed Hastings to receive 10.6 of snow just between 12-6 pm! Interstate 80 and HWY 30 were closed from Grand Island-west around 3PM on the 18th. Snow began to let up across the Tri-Cities after 6 pm, and accumulations came to an end for most locations by sunrise on Thursday the 19th. The heavy snow in the Tri Cities broke multiple official records: Hastings broke a record for total precipitation for January 18th, with 0.93 easily beating the previous record of 0.50 in 1912 . Hastings also set a new record snowfall for January 18th with 10.8 (previous record 2.5 ). More notably, this was also is the highest single-day snowfall for ANY JANUARY DAY in Hastings (previous record 9.8 on Jan. 31, 2002). Grand Island broke its record for January 18th total precipitation with 0.97 (previous record 0.41 in 1931). Grand Island’s 10 of snow also broke the daily record for the 18th, but fell just shy of the highest single-day snowfall record for the month of January (10.5 on Jan. 31, 2002). Adding to the impressive nature of these new snowfall records was the fact that the vast majority of snow fell within only a 6-8 hour period!

While lingering falling snow ended early on the 19th, the heavy snowfall accumulations across the area kept many roads impassable throughout most of the day, with Interstate 80 finally re-opening at 7pm. Portions of Highway 30 (along with several other rural highways) remained closed all day Thursday and even into Friday the 20th. Additional impacts included numerous school, civic, business, and church closings on both Wednesday (the 18th) and Thursday (the 19th). Some school closures and late starts even lingered into Friday, particularly within rural areas and areas that received the heaviest snow. The Nebraska State Patrol recorded 42 crashes and 385 motorist assists across the state, with 30 of those crashes and 230 assists occurring prior to 930PM on the 18th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jan 18, 12:08 AM CST, 52 minutes earlier.

Area forecast discussion, Jan 18, 12:08 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1208 AM CST Wed Jan 18 2023

...AVIATION UPDATE...

.DISCUSSION...(This evening through Tuesday)
Issued at 455 PM CST Tue Jan 17 2023

Key Messages:

* Major winter storm on track to impact the region late tonight
  through Wednesday night.

* Winter Storm Warning has been expanded southeast due to expected
  combination of snow and ice.

* Very difficult - if not impossible - travel conditions are
  likely for many areas, including portions of I-80, for Wednesday
  and Wednesday night.

* Due to significant, heavy snow amounts, travel impacts will
  likely linger well into Thursday, and possibly even Friday for
  rural areas.

Forecast Details:
"Calm before the storm" with cool and cloudy conditions expected
through the evening hours.

The slight southward shift in model snow/ice placement observed
last night has held with today's runs...so any forecast changes
have largely resulted from decr ensemble spread and tightening of
gradients. Forecast adjustments include: an uptick in snow
amounts for NW half of CWA due to decr chances for a wintry mix
and higher ensemble QPF (a slight uptick in snow to liquid ratios
(SLRs) also contributed), a slight incr in ice accretion S/E of
Hastings (due to strong model agreement between EC and HREF), and
about a 5 MPH incr in winds/gusts, esp. Wed eve/night. Overall
timing has not changed much as still expect most areas to be under
the influence of some sort of wintry pcpn by dawn Wed AM, with
heaviest snow/ice rates during the daytime hours.

This event will be a high-end winter system for our forecast
area, and impacts are likely to be felt through at least Thu, and
likely even into Fri for rural areas that receive heavy snow. Our
in-house "Blizzard Severity Index" is a solid 3-3.5 (on scale of
0-5) for areas with heaviest snow. Only missing factors to a more
historic blizzard are 5-10 MPH stronger gusts and colder temps.
More well-known Winter Storm Severity Index (WSSI) is also
impressive, with widespread "Major" impacts from SW to NE Neb.,
and a sizable area of "Moderate" impacts surrounding it.

While the bright colors of the 10-15" of snow in our N/W will
likely "steal the show", want to emphasize that severe travel
impacts will still likely be felt on the SE side of heavy snow,
where sleet and freezing rain could be present with initial wave
of pcpn Wed AM. In fact, some model solutions like NAM (and to
some extent the EC) still argue for a narrow area of overlap of
4-6"+ of snow on top of a tenth to quarter inch of ice.
Considering temps at the onset of pcpn in the upper 20s and a
decent NE breeze, this could support efficient ice accretion and
lead to a solid layer of ice beneath several inches of snow. So
even though neither ice or snow amounts would be "impressive", the
combination of the two could really lead to some hazardous
travel. This is why portions of the remaining Winter Storm Watch
were upgraded to a warning - despite generally sub-warning
snowfall amnts. If ice signal strengthens ANY, then there's a
strong argument for taking the warning another tier of counties
SE.

For the Tri-Cities, Kearney and Grand Island have trended to more
solidly all snow, and thus amnts have incr to the 6-10" range,
with iso higher amnts possible. Hastings is still very near the
transition zone, though most guidance keeps the "best" chcs for
ice just E/SE of town. Interesting to note that current forecast
snow amounts range from 7-9" over NW side of Adams Co., to only
3-4" for the far SE side - illustrating well the sharp gradient
expected in snow amnts. Snow rates will decr gradually from SW to
NE through the eve hrs Wed, but N-NW winds will incr at the same
time and gust 30-35 MPH. This will lead to some blowing and
drifting - esp. open areas - and complicate snow clearing efforts
through Thu AM. Should finally have lighter winds towards Thu
aftn, and hopefully even some sunshine.

Last thing to note with this system is that there's going to be a
real possibility for thunder. Forecast soundings show very steep
lapse rates in the 3-6km level, and these are even co-located with
high saturation. CSI appears to be almost a given, and would not
at all be surprised to see outright CI - which is likely hinted at
by HREF showing decent probs for 1-2"/hr snow rates. Those kinds
of snow rates over any given location for even a short time can
really ramp amnts towards the high end of guidance real quick. So
wouldn't rule out 10-12" for Kearney and Grand Island, and 15-18"
for areas from LXN to ODX.

Spent little to no time in the extended portion of the forecast.
Likely facing an extended period of temps below or well below
average given what looks will be a deep snowpack in place. Have
some minor PoPs in the forecast for various times Fri night into
early next week.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Thursday)
Issued at 1151 PM CST Tue Jan 17 2023

A major winter storm is heading into the area and aviation weather
conditions will be very poor for much of the next 24 hours
beginning between 3-5 AM. Our TAF sites should see pretty much
all snow from this event and forecast amounts of 7-10 inches
locally higher seems solid. Ceilings will predominately be IFR to
LIFR with visibility possibly flirting with airport minimums in
heavy snow later this morning and afternoon. Will keep visibility
around 1/2 in the TAF for now, but there will probably be at least
periods of 1/4 mile or less visibility. The snow will start to
diminish after sunset and could see slight improvements in
conditions by late evening. The wind will ramp up through the day
and this evening shifting from northeast to northerly through the
period. Blowing snow and reduced visibility from blowing and
falling snow is likely.

&&

.CLIMATE...
Issued at 501 PM CST Tue Jan 17 2023

-- BOTH total precipitation AND snowfall daily records for Jan.
 18th could be broken on Wednesday at Grand Island/Hastings (our
 two primary long-term climate sites for which we issue formal
 Record Reports). Details follow:

Grand Island:
- current Jan. 18 precip record: 0.41" in 1931
- current Jan.18 snowfall record: 4.1" in 1931

Hastings:
- current Jan. 18 precip record: 0.50" in 1912
- current Jan.18 snowfall record: 2.5" in 1960

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...Winter Weather Advisory until midnight CST Wednesday night for
     NEZ087.

     Winter Storm Warning until midnight CST Wednesday night for
     NEZ039>041-046>049-060>064-072>077-082>086.

KS...Winter Weather Advisory until midnight CST Wednesday night for
     KSZ005>007-017>019.

&&

DISCUSSION...Thies
AVIATION...Wesely
CLIMATE...Pfannkuch
Hazardous weather outlook, Jan 17, 3:25 PM CST, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
325 PM CST Tue Jan 17 2023

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
181200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
325 PM CST Tue Jan 17 2023

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

A winter storm system will move into the region tonight,
especially after midnight, resulting in accumulating snow and ice
prior to dawn in many locations. Winter Storm Warnings and Winter
Weather Advisories are in effect for the local area beginning at
midnight tonight. Please refer to the latest warning and advisory
products for additional details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Significant winter weather impacts are expected across the region
on Wednesday. Snowfall amounts will vary considerably, from as a
much as a foot or more of snow across areas northwest of a Dawson
to Greeley county line, to less than 1 inch across portions of
Osborne and Mitchell counties in north central Kansas. However,
counties south and southeast of the Tri Cities, where snowfall is
expected to be lighter, will also be more prone to seeing some
freezing rain and sleet, with up to a quarter of an inch of ice
accumulation possible south of highway 6 and east of highway 281.

Please refer to the latest warning and advisory products for
additional details.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall and ice amounts to the
National Weather Service.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Rossi/Thies

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 winter storm. Local standard time, as filed.

Winter Storm, Dawson

When
January 18, 1:00 AM CST to January 19, 12:00 AM CST
Where
Dawson forecast zone
Reported by
Public
Coordinates
40.870, -99.820 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 12 to 18 inches across the county. A few of the highest amounts included the following: 17 inches, measured by the public in Lexington; 13.5 inches, measured by the public three miles north of Overton; 12 inches, measured by the public two miles south-southeast of Willow Island.

Winter Storm, Gosper

When
January 18, 1:00 AM CST to January 19, 12:00 AM CST
Where
Gosper forecast zone
Reported by
COOP Observer
Coordinates
40.515, -99.831 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 11 to 15 inches across the county. A few of the highest amounts included the following: 14 inches, measured by the NWS Cooperative Observer located eight miles south of Elwood; 13 inches, measured by the NWS Cooperative Observer located at the Canaday Power Station (six miles south-southeast of Lexington).

Winter Storm, Furnas

When
January 18, 1:00 AM CST to January 19, 12:00 AM CST
Where
Furnas forecast zone
Reported by
COOP Observer
Coordinates
40.177, -99.912 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 8 to 12 inches across the county. A few of the highest amounts included the following: 12 inches, measured by the NWS Cooperative Observer in Cambridge; 12 inches, measured by a CoCoRaHS observer located five miles southwest of Beaver City; 10 inches, measured by the NWS Cooperative Observer in Wilsonville.

Winter Storm, Valley

When
January 18, 9:00 AM CST to January 19, 12:00 AM CST
Where
Valley forecast zone
Reported by
COOP Observer
Coordinates
41.567, -98.982 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 11 to 16 inches across the county. A few of the highest amounts included the following: 15.5 inches, measured by the NWS Cooperative Observer in Ord; 15 inches, measured by the NWS Cooperative Observer located two miles west of Arcadia and by a CoCoRaHS observer located six miles west of North Loup.

Winter Storm, Sherman

When
January 18, 9:00 AM CST to January 19, 12:00 AM CST
Where
Sherman forecast zone
Reported by
Public
Coordinates
41.221, -98.976 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 10 to 18 inches across the county. A few of the highest amounts included the following: 17.3 inches, measured by the public in Hazard; 17 inches, measured by the public two miles west of Litchfield; 10.5 inches, measured by the NWS Cooperative Observer located in Loup City.

Winter Storm, Buffalo

When
January 18, 9:00 AM CST to January 19, 12:00 AM CST
Where
Buffalo forecast zone
Reported by
CoCoRaHS
Coordinates
40.855, -99.075 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 8 to 14 inches across the county. A few of the highest amounts included the following: 16 inches, measured by a CoCoRaHS observer located three miles southeast of Ravenna; 14 inches, measured by the NWS Cooperative Observer located one mile northwest of Ravenna; 13.7 inches, measured by the NWS Cooperative Observer located in Miller.

Winter Storm, Phelps

When
January 18, 9:00 AM CST to January 19, 12:00 AM CST
Where
Phelps forecast zone
Reported by
Public
Coordinates
40.511, -99.414 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 9 to 15 inches across the county. A few of the highest amounts included the following: 14.5 inches, measured by the public in Bertrand; 13 inches, measured by the public in Loomis; 11.5 inches, measured by a CoCoRaHS observer located one mile east of Holdrege.

Winter Storm, Harlan

When
January 18, 9:00 AM CST to January 19, 12:00 AM CST
Where
Harlan forecast zone
Reported by
COOP Observer
Coordinates
40.177, -99.405 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 6 to 10 inches across the county. A few of the highest amounts included the following: 9.6 inches, measured by the NWS Cooperative Observer located one mile west of Orleans; 8 inches, measured by the NWS Cooperative Observer located at the Harlan County Dam.

Winter Storm, Franklin

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Franklin forecast zone
Reported by
CoCoRaHS
Coordinates
40.176, -98.953 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 6 to 10 inches across the county. A few of the highest amounts included the following: 9.8 inches, measured by a CoCoRaHS observer located six miles south of Wilcox; 9 inches, measured by the NWS Cooperative Observer located in Naponee; 6 inches, measured by the NWS Cooperative Observer located in Franklin.

Winter Storm, Kearney

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Kearney forecast zone
Reported by
Public
Coordinates
40.507, -98.948 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 8 to 14 inches across the county. A few of the highest amounts included the following: 13.5 inches, measured by the public five miles north of Heartwell; 9 inches, measured by the NWS Cooperative Observer located in Minden; 8 inches, measured by the public three miles east-northeast of Axtell.

Winter Storm, Webster

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Webster forecast zone
Reported by
Public
Coordinates
40.176, -98.500 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 7 to 14 inches across the county. A few of the highest amounts included the following: 13.4 inches, measured by the public in Blue Hill; 11.1 inches, measured by the NWS Cooperative Observer located four miles southwest of Blue Hill; 8 inches, measured by the NWS Cooperative Observer located in Red Cloud.

Winter Storm, Adams

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Adams forecast zone
Reported by
Official NWS Observations
Coordinates
40.525, -98.501 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 9 to 14 inches across the county. A few of the highest amounts included the following: 13.5 inches, measured by the public three miles southeast of Prosser; 13 inches, measured by the public in Kenesaw and in Juniata; 11 inches, measured by the NWS Hastings office (four miles north of Hastings); 10 to 12 inches, measured by a number of sources in Hastings.

Winter Storm, Hall

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Hall forecast zone
Reported by
Official NWS Observations
Coordinates
40.873, -98.502 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 7 to 11 inches across the county. A few of the highest amounts included the following: 11 inches, measured by the public in Wood River; 10 inches, measured by the official NWS Observer in Grand Island; 7.5 inches, measured by an NWS employee in Doniphan.

Winter Storm, Howard

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Howard forecast zone
Reported by
COOP Observer
Coordinates
41.220, -98.517 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 7 to 11 inches across the county. A few of the highest amounts included the following: 8.4 inches, measured by the NWS Cooperative Observer in St. Paul; 7 inches, measured by the public in Dannebrog.

Winter Storm, Greeley

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Greeley forecast zone
Reported by
CoCoRaHS
Coordinates
41.567, -98.521 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 7 to 11 inches across the county. A few of the highest amounts included the following: 11 inches, measured by a CoCoRaHS observer located eight miles north-northeast of Scotia; 10 inches, measured by a CoCoRaHS observer located four miles east of Scotia; 7.4 inches, measured by the NWS Cooperative Observer in Greeley.

Winter Storm, Nance

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Nance forecast zone
Reported by
CoCoRaHS
Coordinates
41.397, -97.992 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 4 to 10 inches across the county, with the highest totals being over far western portions. A few of the highest amounts included the following: 6 inches, measured by the NWS Cooperative Observer located in Belgrade; 5.5 inches, measured by the NWS Cooperative Observer located two miles west of Genoa.

Winter Storm, Merrick

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Merrick forecast zone
Reported by
CoCoRaHS
Coordinates
41.170, -98.038 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 5 to 11 inches across the county, with the highest totals being over western portions. A few of the highest amounts included the following: 11 inches, measured by a CoCoRaHS observer two miles west of Palmer; 7 inches, measured by the public in Chapman.

Winter Storm, Hamilton

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Hamilton forecast zone
Reported by
Public
Coordinates
40.874, -98.023 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 4 to 9 inches across the county, with the highest totals being over far western portions. A few of the highest amounts included the following: 8 inches, measured by the public in Marquette; 6.5 inches, measured by a CoCoRaHS observer located two miles south of Hordville; 6 inches, measured by a CoCoRaHS observer located six miles north of Aurora and by the public six miles east of Giltner.

Winter Storm, York

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
York forecast zone
Reported by
COOP Observer
Coordinates
40.873, -97.597 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 4 to 7 inches across the county. A few of the highest amounts included the following: 6.7 inches, measured by the NWS Cooperative Observer located in Bradshaw; 6 inches, measured by the NWS Cooperative Observer located three miles north of York; 5.5 inches, measured by the public in Henderson.

Winter Storm, Polk

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Polk forecast zone
Reported by
COOP Observer
Coordinates
41.187, -97.568 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 4 to 7 inches across the county. A few of the highest amounts included the following: 6 inches, measured by the NWS Cooperative Observer located in Polk; 5.8 inches, measured by the NWS Cooperative Observer located three miles northeast of Shelby; 5.2 inches, measured by the NWS Cooperative Observer located in Osceola.

Winter Storm, Clay

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Clay forecast zone
Reported by
COOP Observer
Coordinates
40.524, -98.051 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 4 to 9 inches across the county, with the highest amounts located over far western portions. A few of the highest amounts included the following: 6 inches, measured by the NWS Cooperative Observer located in Clay Center; 4.2 inches, measured by the NWS Cooperative Observer located six miles east-southeast of Clay Center.

Winter Storm, Nuckolls

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Nuckolls forecast zone
Reported by
CoCoRaHS
Coordinates
40.176, -98.047 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 4 to 9 inches across the county, with the highest amounts located over far northwestern portions. A few of the highest amounts included the following: 8.5 inches, measured by a CoCoRaHS observer located in Lawrence; 4 inches, measured by the public three miles south of Oak; 3.3 inches, measured by the NWS Cooperative Observer in Superior.

Winter Storm, Fillmore

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Fillmore forecast zone
Reported by
COOP Observer
Coordinates
40.525, -97.596 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 1 to 4 inches across the county. A few of the highest amounts included the following: 4 inches, measured by NWS Cooperative Observers located in Geneva and four miles south of Shickley; 1.8 inches, measured by a CoCoRaHS observer located four miles east of Ohiowa. The local power district noted that 400 power poles were damaged due to icing.

Winter Storm, Thayer

When
January 18, 12:00 PM CST to January 19, 12:00 AM CST
Where
Thayer forecast zone
Reported by
COOP Observer
Coordinates
40.176, -97.595 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 1 to 3 inches across the county. A few of the highest amounts included the following: 2.5 inches, measured by the NWS Cooperative Observer located in Hubbell; 2.3 inches, measured by the NWS Cooperative Observer located in Hebron.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2023Every state in 2023This day in weather historyWarnings in Nebraska, January 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1075725, 1075727, 1075728, 1075708, 1075713, 1075717, 1075719, 1075720, 1075730, 1075731, 1075733, 1075734, 1075737, 1075738, 1075740, 1075741, 1075743, 1075744, 1075745, 1075746, 1075747, 1075748, 1075749, 1075751.